MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7139
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.During a percutaneous coronary intervention (pci) procedure, the target lesion was in an area of in-stent restenosis located in the tortuous and calcified left anterior descending artery.A 1.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, while trying to advance, the shaft was kinked and after several attempts, the device eventually broke.The device was pulled back and removed as a unit with no fragments left inside the patient's body.The lesion was rewired and the procedure was completed with another emerge balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: media provided by the facility was reviewed and indicates a separation on the device with both ends placed in a plastic bag.Returned product consisted of an fg emerge push mr, us 1.50mm x 20mm catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and blood in the guidewire lumen.Balloon was identified with tight folds.Shaft separation was identified 22.2 cm from the strain relief.Numerous kinks/bends were identified on the hypotube and shaft.Tip was also identified to be damaged.Product analysis confirms the reported event as shaft break was confirmed 22.2 cm from strain relief.
 
Event or Problem Description

Brand Name
EMERGE PUSH
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15486438
Report Number2124215-2022-35517
Device Sequence Number7848170
Product Code LOX
UDI-Device Identifier08714729806035
UDI-Public08714729806035
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model Number7139
Device Catalogue Number7139
Device Lot Number0029101686
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown